Alert archive / South Carolina / Frost Advisories in 2011
Frost Advisory 4, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Nov 1, 2011, 9:38 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 2, 2011, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2011, 9:38 AM EDT (13:38 UTC)
- In effect from
- Nov 2, 2011, 4:00 AM EDT
- Expired
- Nov 2, 2011, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -229 m²/s²
- 0-3 km storm-relative helicity
- -115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WWUS72 KCAE 011338 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 938 AM EDT TUE NOV 1 2011 ...FROST ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 012345- /O.NEW.KCAE.FR.Y.0004.111102T0800Z-111102T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 938 AM EDT TUE NOV 1 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TEMPERATURES...IN THE MID 30S. * WINDS...LIGHT. * IMPACTS...POTENTIAL DAMAGE TO PLANTS AND REMAINING CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST MAY OCCUR. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
015 WWUS72 KCAE 011818 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 218 PM EDT TUE NOV 1 2011 ...FROST ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 020900- /O.CON.KCAE.FR.Y.0004.111102T0800Z-111102T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 218 PM EDT TUE NOV 1 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TEMPERATURES...IN THE MID 30S. * WINDS...LIGHT. * IMPACTS...POTENTIAL DAMAGE TO PLANTS AND REMAINING CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST MAY OCCUR. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
841 WWUS72 KCAE 020807 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 407 AM EDT WED NOV 2 2011 ...FROST ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 021300- /O.CON.KCAE.FR.Y.0004.000000T0000Z-111102T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 407 AM EDT WED NOV 2 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * TEMPERATURES...IN THE MID 30S. * WINDS...NORTH UP TO 5 KNOTS. * IMPACTS...POTENTIAL DAMAGE TO PLANTS AND REMAINING CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST MAY OCCUR. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
820 WWUS72 KCAE 021303 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 903 AM EDT WED NOV 2 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 021415- /O.EXP.KCAE.FR.Y.0004.000000T0000Z-111102T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 903 AM EDT WED NOV 2 2011 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES ARE WARMING ACROSS THE REGION SO THE FROST ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 1, 6:33 AM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Nov 1, 6:33 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 633 AM EDT TUE NOV 1 2011 .SYNOPSIS... LOW PRESSURE OFF THE FLORIDA COAST WILL LIFT NORTHEAST AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST. A COLD FRONT WILL CROSS THE AREA THURSDAY BRINGING A CHANCE OF SHOWERS. DRY WEATHER WILL AGAIN BE ON TAP NEXT THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DRY HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA TODAY. BOUNDARY LAYER TEMPERATURES ARE A LITTLE HIGHER THAN MONDAY AND GUIDANCE AND LOCAL NUMBERS ARE IDENTICAL. WILL STAY WITH CONSENSUS FOR AFTERNOON HIGHS. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... SOME WEAK MID/UPPER LEVEL RIDGING WILL BUILD OVER THE AREA TONIGHT THROUGH WEDNESDAY NIGHT. AT THE SURFACE...DRY HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH WEDNESDAY NIGHT. TEMPERATURES WILL STILL BE CHILLY TONIGHT AND THERE MAY BE SOME PATCHY FROST...BUT DO NOT BELIEVE WIDESPREAD ENOUGH TO MENTION IN FORECAST. BY THURSDAY...STRONG SHORTWAVE FORECAST TO BE OVER THE MID MS RIVER VALLEY WILL CONTINUE TO MOVE EASTWARD. MODELS STILL SHOWING SOME DIFFERENCES IN TIMING/STRENGTH/PLACEMENT OF SYSTEM BY THURSDAY AFTERNOON/NIGHT. ENSEMBLE POPS INDICATING HIGH CHANCE/LIKELY POPS FOR THURSDAY NIGHT INTO FRIDAY. GUIDANCE POPS SLIGHTLY LOWER. SINCE SOME UNCERTAINTY STILL EXIST WITH THURSDAY/FRIDAY SYSTEM....WILL LEAN TOWARD CHANCE POPS FOR THURSDAY AFTERNOON THROUGH EARLY FRIDAY. GUIDANCE AND LOCAL NUMBERS FAIRLY CLOSE THROUGH THE PERIOD AND WILL STAY NEAR CONSENSUS. && .LONG TERM /FRIDAY THROUGH MONDAY/... ALTHOUGH ECMWF/GFS HAVE COME INTO BETTER AGREEMENT WITH SYSTEM THAT WILL BE AFFECTING THE AREA THURSDAY NIGHT INTO FRIDAY...BIG DIFFERENCES STILL REMAIN ESPECIALLY BY FRIDAY/NIGHT. THE ECMWF IS MUCH STRONGER WITH THE SYSTEM THROUGH THE PERIOD. WILL CONTINUE WITH CHANCE POPS ON FRIDAY. FROM SATURDAY THROUGH SUNDAY...MID/UPPER LEVEL RIDGING WILL BUILD INTO THE AREA AND SURFACE HIGH PRESSURE WILL DOMINATE THE WEATHER OVER THE WEEKEND. BY SUNDAY/MONDAY...ADDITIONAL DIFFERENCES SHOW IN THE BOTH ECMWF/GFS WITH SHORTWAVE ENERGY MOVING THROUGH THE GREAT LAKES. AT THIS TIME WILL KEEP FORECAST DRY. TEMPERATURES WILL REMAIN BELOW NORMAL FRIDAY AND SATURDAY...BUT BEGIN TO RISE TO NEAR NORMAL FOR SUNDAY AND MONDAY. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... VFR EXPECTED THROUGH THE PERIOD. SKY CLEAR WITH NORTHEAST SURFACE WINDS AFTER 14Z. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE THURSDAY A COLD FRONT CROSSES THE AREA. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...77 NEAR TERM...77 SHORT TERM...77 LONG TERM... AVIATION...
Hazardous weather outlook, Nov 1, 6:05 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 605 AM EDT TUE NOV 1 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-021005- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA- EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK- MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER- 605 AM EDT TUE NOV 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in South Carolina, 2011Frost Advisories in Georgia, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.